Alert archive / Indiana / Flash Flood Warnings in 1998
Flash Flood Warning 13, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Apr 16, 1998, 1:35 AM CDT for Spencer County, Warrick County, Indiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 16, 1998, 1:35 AM CDT (06:35 UTC)
- Expired
- Apr 16, 1998, 5:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
Counties Spencer County, IN, Warrick County, IN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.6 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 449 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1158 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPAH 160635 FFWPAH INC147-173-161030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 135 AM CDT THU APR 16 1998 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * FLASH FLOOD WARNING FOR... SPENCER COUNTY IN SOUTHWESTERN INDIANA WARRICK COUNTY IN SOUTHWESTERN INDIANA * UNTIL 530 AM CDT * AT 130 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN ACROSS WARRICK AND SPENCER COUNTIES...MOVING EAST AT 35 MPH. * RADAR HAS ESTIMATED IN EXCESS OF 1 INCH OF RAIN IN THE PAST HOUR OVER PARTS OF WARRICK AND SPENCER COUNTIES AND HEAVY RAIN IS EXPECTED TO CONTINUE THERE FOR MUCH OF THE NIGHT. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNED AREA...MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE ACTION. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS BY FOOT OR BY AUTO. PERSONS WITH LIVESTOCK OR PROPERTY IN LOW LYING AREAS SHOULD TAKE IMMEDIATE ACTION TO PROTECT THEM FROM HIGH WATER. SHANKLIN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 15, 10:55 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Apr 15, 10:55 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 955 PM CST WED APR 15 1998 COORDINATED WITH THE LINCOLN IL OFFICE EARLIER THIS EVENING ABOUT A FLASH FLOOD WATCH. CONVECTION CONTINUES TO FIRE OVER NORTHERN ARKANSAS AND SOUTH CENTRAL MISSOURI. THIS ACTIVITY WILL MOVE OVER SOUTHERN ILLINOIS...WHERE HEAVY RAIN PRODUCING STRONG/SEVERE TSTMS ARE ONGOING. LATEST RUC MODEL DATA SHOWS H8 THETA-E RIDGE STILL ACROSS SE MISSOURI INTO SRN IL...WITH K-INDICES APPROACHING 30-40 FCST AFT 06Z. WILL CARRY THE LINCOLN TREND SOUTHWARD...FROM THERE FLASH FLOOD WATCH IN EFFECT FOR SOUTHERN PORTIONS OF THEIR FA. FFG 1 AND 3 HOUR GUIDANCE VALUES ARE FAIRLY LOW...AND WE COULD SEE LOCALLY 2-4 INCHES OF RAIN IN SOME LOCATIONS. THIS FLASH FLOOD WATCH WILL NOT INCLUDE THE BOTTOM LAND AREAS OF SOUTHEAST MISSOURI NEAR THE MISSISSIPPI RIVER AT THIS TIME...WHERE FLASH FLOODING IS NOT NEARLY AS LIKELY. NOLES
In the hours before
Local storm report, Apr 15, 9:18 PM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
918 PM CDT WED APR 15 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0910 PM PATTON MO 1.5 INCH HAIL
04/15/98 BOLLINGER EOC REPORTED AROUND AND
SOUTHWEST OF PATTON.Local storm report, Apr 15, 9:43 PM CDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
943 PM CDT WED APR 15 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0939 PM DE SOTO IL TORNADO
04/15/98 JACKSON CONFIRMED TORNADO NEAR DE
SOTO BY VOLUNTEER FIRE
DEPARTMENTLocal storm report, Apr 15, 9:55 PM CDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
955 PM CDT WED APR 15 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0950 PM ROYALTON IL WIND DAMAGE
04/15/98 FRANKLIN ROOF DAMAGE TO RESIDENCES
REPORT FROM FRANKLIN COUNTY
SHERIFFLocal storm report, Apr 15, 9:55 PM CDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
955 PM CDT WED APR 15 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0950 PM ROYALTON IL WIND DAMAGE
04/15/98 FRANKLIN ROOF DAMAGE TO RESIDENCES
REPORT FROM FRANKLIN COUNTY
SHERIFFLocal storm report, Apr 15, 10:26 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1026 PM CDT WED APR 15 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1015 PM AVA IL WIND DAMAGE
04/15/98 JACKSON TREES DOWNLocal storm report, Apr 16, 12:34 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1234 AM CDT THU APR 16 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1217 AM OTWELL IN TORNADO
04/16/98 PIKE INDIANA STATE POLICE
REPORTED A TORNADO
TOUCHDOWN NEAR OTWELL.
STATE POLICE REPORT A BARN
AND 2 HOUSES DAMAGED.The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 11:03 PM CDT | Severe Thunderstorm Warning | PAH | Gibson | 27 min |
| Apr 15, 11:31 PM CDT | Flash Flood Warning | PAH | Gibson | 3 hr |
| Apr 16, 12:14 AM CDT | Tornado Warning | PAH | Pike, Warrick | 46 min |
| Apr 16, 12:30 AM CDT | Flash Flood Warning | PAH | Posey, Vanderburgh | 3 hr |
| Apr 16, 2:55 AM CDT | Flash Flood Warning | PAH | Gibson, Posey, Vanderburgh | 3 hr |
Nearby
Flash Flood Warnings in Indiana, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.